[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.158.173.184. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
May 1982

Photosensitivity Caused by Chloroquine

Author Affiliations

Utrecht, the Netherlands

Arch Dermatol. 1982;118(5):290. doi:10.1001/archderm.1982.01650170004005

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.—  Antimalarial drugs have been used for treating various diseases, including certain forms of photosensitivity. In one of our patients who was suffering from photosensitivity, chloroquine sulfate could be positively identified as the photosensitizer.

Report of a Case.—  A 51-year-old black man came to our clinic with complaints of a pruritic rash, apparently caused by exposure to sunlight. A few months before the dermatitis had first appeared, the patient had begun undergoing chloroquine therapy as a prophylaxis against malaria. His eruption appeared suddenly, a few months after he arrived in a tropical area of Africa. When he had returned to the Netherlands (52° north latitude), he still had abnormal reactions to summer sunlight. Physical examination of his skin showed vesicles and papules and characteristic depigmentation on light-exposed areas where the reaction was most severe. Extensive internal and dermatologic examination showed no indication of any other disorder.Photosensitivity tests

First Page Preview View Large
First page PDF preview
First page PDF preview
×